MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MECTALOCK IMPLANTS 05.10.002 MECTALOCK PEEK Ø2.9 - SHORT DRIVER; MECTALOCK IMPLANTS SHORT DRIVER

MEDACTA INTERNATIONAL SA MECTALOCK IMPLANTS 05.10.002 MECTALOCK PEEK Ø2.9 - SHORT DRIVER; MECTALOCK IMPLANTS SHORT DRIVER
Catalog Number 05.10.002
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
During the sports-med shoulder arthroscopy and while inserting an anchor into the patient's bone, the tip of the mectalock peek ø2.9 - short driver broke off at the thread/hub interface and was unable to be retrieved from the implanted anchor.The surgery was anyway completed successfully.
 
Additional Manufacturer Narrative
Batch review performed on 06-dec-2023.Lot 2227483: (b)(4) items manufactured and released on 06-feb-2023.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported case during the period of review.Analysis performed by r&d manager: the breakage of the inserter occurred in correspondence to the change of section between the distal cylindrical portion and the thread, leaving the most distal pin (thread + cone) within the peek anchor.The breakage in this section suggests that the assembled inserter and anchor have been subjected to considerable lateral loads.A possible cause could be that the direction of impaction of the anchor was not potentially fully aligned with the pilot hole axis, previously drilled.Specially in case of very hard bone, hitting the anchor against a solid wall o the pilot hole's rim could generate excessive side loads on the anchor and the inserter itself.Hammering the inserter in this configuration may result in an unforeseeable lateral hitting load condition, bringing to the weakest section breakage.The constrained condition of the pilot hole prevented the anchor from failing (internally also supported by the metal pin) concentrating the loads on the interface section between the anchor and inserter.

Brand Name
MECTALOCK IMPLANTS 05.10.002 MECTALOCK PEEK Ø2.9 - SHORT DRIVER
Common Device Name
MECTALOCK IMPLANTS SHORT DRIVER
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key18382651
Report Number3005180920-2023-01022
Device Sequence Number18092072
Product Code MBI
UDI-Device Identifier07630040727761
UDI-Public07630040727761
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K190474
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number05.10.002
Device Lot Number2227483
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2023
Initial Report FDA Received Date12/22/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale